MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.The device manufacturer date for the reported meter is unknown.The date entered is the date abbott diabetes care became aware of the event.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings less than 20 mg/dl.A "lo" display message indicates a reading less than 20 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A healthcare professional reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of 19 mg/dl (displayed as a "lo" display message on the reported meter), and 135 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported test strips have not been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The reported meter has been previously returned and investigated, no further investigation for the meter will be performed.A dhr (device history review) for the precision pro strips was reviewed and the dhr showed the precision pro strips passed all tests prior to release.Retain testing was performed for precision pro strips and all units performed in specification and passed.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show that the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7268630
Report Number2954323-2018-01313
Device Sequence Number13486530
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public(01)00093815712848(17)20190131(10)8707PC
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number70900-01
Device Catalogue Number71284
Device Lot Number8707PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/22/2018
01/28/2019
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/22/2018
02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1